Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Mar 5, 2013, 3:41 PM EST for 31 counties in North Carolina. It took effect at Mar 6, 2013, 6:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 3:41 PM EST (20:41 UTC)
- In effect from
- Mar 6, 2013, 6:00 AM EST
- Expired
- Mar 6, 2013, 6:57 PM EST
- In force
- 13 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2301 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129 WWUS72 KRAH 052041 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 341 PM EST TUE MAR 5 2013 ...STRONG GUSTY WINDS EXPECTED WEDNESDAY... .AS LOW PRESSURE STRENGTHENS OVER AND JUST OFF THE COAST OF SOUTHEAST VIRGINIA STARTING EARLY WEDNESDAY MORNING... WINDS OVER CENTRAL NORTH CAROLINA WILL INCREASE TO 20 TO 25 MPH... WITH PERIODIC GUSTS AROUND 40 MPH. THESE STRONG WINDS WILL LAST THROUGH WEDNESDAY AFTERNOON... THEN SLOWLY DECREASE THROUGH THE EVENING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-061000- /O.NEW.KRAH.WI.Y.0002.130306T1100Z-130307T0500Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 341 PM EST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT. * LOCATION...ALL OF CENTRAL NC. * WINDS...NORTHWEST WINDS SUSTAINED AT 20 TO 25 MPH WILL GUST TO AROUND 40 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR WEDNESDAY MORNING THROUGH THE AFTERNOON. WINDS WILL SLOWLY DIMINISH BY LATE WEDNESDAY EVENING. * IMPACTS...THESE WINDS MAY KNOCK DOWN A FEW TREES AND TREE BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE. LOOSE OBJECTS OUTDOORS SUCH AS TRASH CANS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. && $$ GIH
5 follow-up statements
440 WWUS72 KRAH 060024 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 724 PM EST TUE MAR 5 2013 ...STRONG WINDS EXPECTED ON WEDNESDAY... .A DEEPENING LOW PRESSURE SYSTEM ALONG THE MID-ATLANTIC COAST WILL RESULT IN STRONG NORTHWESTERLY WINDS ACROSS CENTRAL NORTH CAROLINA ON WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL GRADUALLY WEAKEN WEDNESDAY NIGHT AS THE LOW PRESSURE SYSTEM PROGRESSES OFFSHORE. NCZ007>011-021>028-038>043-073>078-083>086-088-089-061230- /O.CON.KRAH.WI.Y.0002.130306T1100Z-130307T0500Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 724 PM EST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 TO 50 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM DEEPENS ALONG THE MID ATLANTIC COAST. * IMPACTS...WINDS OF THIS MAGNITUDE CAN DOWN TREES AND RESULT IN ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH OR WIND GUSTS ABOVE 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CROSSWINDS WILL BE MORE NOTICEABLE ON ROUTES THAT RUN FROM NORTH TO SOUTH...SUCH AS INTERSTATE 95. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. $$ VINCENT
941 WWUS72 KRAH 060818 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 318 AM EST WED MAR 6 2013 ...STRONG WINDS EXPECTED TODAY... .A DEEPENING LOW PRESSURE SYSTEM ALONG THE MID-ATLANTIC COAST WILL RESULT IN STRONG NORTHWESTERLY WINDS ACROSS CENTRAL NORTH CAROLINA TODAY. WINDS WILL SLOWLY WEAKEN LATE TONIGHT AS THE LOW PRESSURE SYSTEM PROGRESSES OFFSHORE. NCZ007>011-021>028-038>043-073>078-083>086-088-089-062100- /O.CON.KRAH.WI.Y.0002.130306T1100Z-130307T0500Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 318 AM EST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM DEEPENS ALONG THE MID ATLANTIC COAST. * IMPACTS...WINDS OF THIS MAGNITUDE CAN DOWN TREES AND RESULT IN ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH OR WIND GUSTS ABOVE 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CROSSWINDS WILL BE MORE NOTICEABLE ON ROUTES THAT RUN FROM NORTH TO SOUTH...SUCH AS INTERSTATE 95 AND HIGHWAY 1. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. $$
703 WWUS72 KRAH 061510 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1010 AM EST WED MAR 6 2013 ...STRONG AND GUSTY WINDS EXPECTED THROUGH THIS EVENING... .A POWERFUL LOW PRESSURE SYSTEM ALONG THE MID-ATLANTIC COAST WILL RESULT IN STRONG NORTHWESTERLY WINDS TODAY INTO THIS EVENING ACROSS CENTRAL NORTH CAROLINA. WINDS WILL SLOWLY WEAKEN TONIGHT AS THE LOW PRESSURE SYSTEM MOVES OFFSHORE. NCZ007>011-021>028-038>043-073>078-083>086-088-089-070500- /O.CON.KRAH.WI.Y.0002.000000T0000Z-130307T0500Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1010 AM EST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH THE AFTERNOON INTO EARLY EVENING... AS LOW PRESSURE DEEPENS ALONG THE MID ATLANTIC COAST. * IMPACTS...THESE WINDS MAY KNOCK DOWN A FEW TREES AND TREE BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE. LOOSE OBJECTS OUTDOORS SUCH AS TRASH CANS WILL BE BLOWN AROUND. DRIVING WILL BE DIFFICULT... ESPECIALLY ON ROADS THAT RUN SOUTHWEST TO NORTHEAST... AND FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS ABOVE 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. $$ GIH
151 WWUS72 KRAH 062033 AAB NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 333 PM EST WED MAR 6 2013 ...STRONG AND GUSTY WINDS EXPECTED THROUGH THIS EVENING... .A POWERFUL LOW PRESSURE SYSTEM JUST OFF THE VIRGINIA COAST WILL RESULT IN STRONG NORTHWESTERLY WINDS INTO THIS EVENING ACROSS CENTRAL NORTH CAROLINA. WINDS WILL SLOWLY WEAKEN THROUGH THE EVENING HOURS AS THE LOW PRESSURE SYSTEM MOVES OFFSHORE. NCZ007>011-021>028-038>043-073>078-083>086-088-089-070500- /O.CON.KRAH.WI.Y.0002.000000T0000Z-130307T0500Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 333 PM EST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUST NEAR 40 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO LAST INTO VERY EARLY EVENING BEFORE DIMINISHING. * IMPACTS...THESE WINDS MAY KNOCK DOWN A FEW TREES AND TREE BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE. LOOSE OBJECTS OUTDOORS SUCH AS TRASH CANS WILL BE BLOWN AROUND. DRIVING WILL BE DIFFICULT... ESPECIALLY ON ROADS THAT RUN SOUTHWEST TO NORTHEAST... AND FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS ABOVE 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. $$ GIH
061 WWUS72 KRAH 062357 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 657 PM EST WED MAR 6 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070100- /O.CAN.KRAH.WI.Y.0002.000000T0000Z-130307T0500Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 657 PM EST WED MAR 6 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE LONG PEAKED...WITH MOST LOCATIONS NOW REPORTING WIND GUSTS OF 30 MPH OR LESS. THEREFORE THE WIND ADVISORY WILL BE CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:10 PM EST, 31 minutes earlier.
Area forecast discussion, Mar 5, 3:10 PM EST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EST TUE MAR 5 2013 .SYNOPSIS... AN INTENSE LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT THROUGH WEDNESDAY... THEN MOVE SLOWLY OFF THE MIDATLANTIC COAST WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE EASTERN SEABOARD THURSDAY INTO THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 240 PM TUESDAY... THROUGH TONIGHT: ELEVATED CONVECTION AND STRENGTHENING WINDS REMAIN THE PRIMARY CONCERNS THROUGH TONIGHT. SYNOPTIC PATTERN: DEEPENING VORTEX OVER THE MID MISS VALLEY EARLY THIS EVENING WILL MOVE TO THE CENTRAL TN/KY BORDER BY 06Z TONIGHT... AND TO THE NRN PIEDMONT BY 12Z. AT THE SURFACE... THE OCCLUDING FRONT WILL EXTEND FROM THE PRIMARY LOW OVER THE KY/OH BORDER THROUGH WRN NC/SC AT 00Z... WITH SECONDARY TRIPLE-POINT LOW FORMATION OVER THE SRN FOOTHILLS... ALONG THE WARM FRONT EXTENDING EASTWARD THROUGH NORTH-CENTRAL NC. THIS SECONDARY LOW IS EXPECTED TO MOVE ENE ALONG THE WARM FRONT... THROUGH THE WEST-CENTRAL AND NRN PIEDMONT THROUGH 06Z... AND TO SOUTHEAST VA BY 12Z... AS THE TRAILING COLD FRONT SWEEPS EAST ACROSS NC. PROMINENT FORCING FEATURES: DEEP FORCING FOR ASCENT WILL OVERSPREAD CENTRAL NC STARTING LATE THIS AFTERNOON... AND MAXIMIZE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. UPPER DIVERGENCE ASSOCIATED WITH A 120 KT JETLET ROUNDING THE BASE OF THE MID LEVEL VORTEX PEAKS FROM THE OH VALLEY THROUGH THE CAROLINAS BETWEEN 21Z AND 06Z... AND MID LEVEL DCVA AND LOW LEVEL MASS CONVERGENCE BOTH MAXIMIZE DURING THE EVENING HOURS OVER CENTRAL NC AS WELL... WITH THE ARRIVAL OF 260+ METER HEIGHT FALLS ALOFT AND 40-50 KT 850 MB SOUTHWESTERLY JET WITHIN THE WARM SECTOR. MODEL-FORECAST INSTABILITY IS EXPECTED TO BE VERY SMALL TO NIL (UNDER 50 J/KG)... HOWEVER IN LOOKING AT UPSTREAM CONVECTION FROM CENTRAL TN INTO AL AND NE MS... MLCAPE/MUCAPE VALUES ARE LOW (UNDER 100 AND 250 J/KG RESPECTIVELY) WHILE MID LEVEL LAPSE RATES EXCEED 7 C/KM... LIKELY ASSOCIATED WITH AN EML SPREADING EASTWARD (NOTED WELL ON MORNING SOUNDINGS FROM JAN AND LCH). DEEP LAYER SHEAR WILL STRENGTHEN BY THIS EVENING TO 60-80 KTS AS THE VORTEX APPROACHES. PRECIP POTENTIAL AND WIND: LIGHT ISENTROPIC-UPGLIDE-DRIVEN RAIN IS CURRENTLY MOVING INTO THE COASTAL PLAIN... AND WILL BE FOLLOWED BY A SHORT PERIOD OF JUST LIGHT DRIZZLE. LOW LEVEL MOISTURE TRANSPORT AND 1+" PRECIP WATER VALUES BEGIN TO SURGE NORTHWARD INTO THE SW PIEDMONT BY 00Z THIS EVENING... ALONG AND AHEAD OF THE COLD FRONT... THEN SPREAD ENE THROUGH THE EVENING... EXITING THE COASTAL PLAIN SHORTLY AFTER 06Z. LATEST CONVECTION-ALLOWING MODELS FOLLOW THIS TIMING AS WELL. WILL STICK WITH CATEGORICAL POPS OVER THE WRN CWA LATE THIS AFTERNOON THEN SHIFTING QUICKLY EASTWARD THROUGH THE MIDNIGHT HOUR... BEFORE EXITING TO THE NE AFTER MIDNIGHT. WE SHOULD SEE A RELATIVE LULL IN PRECIP ESPECIALLY OVER THE SOUTHERN TWO THIRDS OF THE CWA LATE TONIGHT AS THE DRY SLOT ALOFT MOVES IN. THE PRECIP COULD END AS A VERY BRIEF RAIN/SNOW MIX WITH RAPID COLD AIR ADVECTION THROUGH THE LOW LEVELS POST-FRONT... BUT THIS COLD AIR SHOULD BE CHASING THE MOISTURE SO EXPECT NO ACCUMULATION. SURFACE WINDS WILL SWING AROUND TO WSW AND WESTERLY AND PICK UP TO 10-20 MPH GUSTING TO AROUND 25 MPH TOWARD 09Z AS WE MIX OUT OF THE RELATIVELY STABLE AIR IN THE LOWEST 1 KM. SEVERE WEATHER RISK: LOW LEVEL SHEAR WILL BE QUITE STRONG ALONG AND SOUTH OF THE TRIPLE POINT LOW TRACK WITH LONG CURVED FORECAST HODOGRAPHS. 0-1 KM SR HELICITY IS EXPECTED TO EXCEED 400 M2/S2 WITH 0-3 KM SRH OVER 600 M2/S2... ATTENDING MID LEVEL LAPSE RATES APPROACHING 6.5 C/KM. DESPITE THE MINIMAL CAPE... THE POTENTIAL FOR MID LEVEL INSTABILITY ALONG WITH THE STRONG DYNAMIC LIFT COULD YIELD A QUICK SPIN-UP OF A WEAK TORNADO... HOWEVER LCL VALUES WILL BE MARGINAL DUE TO THE INITIALLY LOW SURFACE DEW POINTS AND UNCERTAIN RECOVERY. THE RISK OF LOCALLY ENHANCED WIND GUSTS WITHIN BOWING SEGMENTS IS ALSO POSSIBLE ESPECIALLY ACROSS THE SOUTHERN HALF OF THE CWA WITH THE ARRIVAL OF THE PROMINENT MID LEVEL DRY PUNCH AND SUBSEQUENT STEEPENING OF THE MID LEVEL LAPSE RATES. THE EXPERIMENTAL STORM-SCALE ENSEMBLE OUTPUT FROM SPC SHOWS WIDESPREAD 40+ DBZ RETURNS OVERSPREADING THE AREA STARTING SHORTLY BEFORE 03Z AND EXITING SOON AFTER 06Z... ALTHOUGH THE IDEAL JUXTAPOSITIONING OF THE STRONGEST WIND FIELD AND GREATEST POTENTIAL FOR INSTABILITY APPEARS LIKELY TO HOLD ACROSS GA AND OFF THE CAROLINA COAST TONIGHT. SO WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... AN ISOLATED DAMAGING WIND GUST OR WEAK TORNADO REMAINS POSSIBLE ACROSS CENTRAL NC THIS EVENING. TEMPS: EXPECT READINGS TO HOLD IN THE 40S THIS EVENING ROUGHLY ALONG/NORTH OF HIGHWAY 64... WHILE IN THE SOUTHERN CWA... AHEAD OF THE CONVECTIVE BAND... READINGS WILL BE IN THE 50S WITH WARMER AIR PUNCHING IN FROM SC. EXPECT TEMPS TO DROP TO 35-40 IN THE WRN CWA WITH COLDER AIR ADVECTING IN BEHIND THE FRONT... WHICH READINGS SHOULD DROP NO LOWER THAN THE 40S IN THE EAST WHERE THE LOW LEVELS WILL REMAIN WELL-MIXED AND WHERE THE COLD AIR ADVECTION WILL NOT COMMENCE UNTIL LATE. FOR WEDNESDAY: THE FOCUS THEN SHIFTS TO THE WINDS AND WRAPAROUND SNOW POTENTIAL. AS THE SECONDARY LOW BECOMES THE DOMINANT LOW AND DEEPENS FURTHER OVER AND JUST OFF THE SE COAST OF VA... THE TIGHTENING PRESSURE GRADIENT AND EFFICIENT DOWNWARD MOMENTUM TRANSPORT ON ITS SW SIDE IS EXPECTED TO PUSH SUSTAINED WINDS OVER CENTRAL NC UP TO 20-25 MPH... AND FREQUENT GUSTS OVER 40 MPH APPEAR EASILY ATTAINABLE AS MODELS AGREE ON WINDS OF 40-45 KTS IN THE UPPER REACHES OF THE MIXED LAYER. WILL ISSUE A WIND ADVISORY FOR ALL OF CENTRAL NC... EFFECTIVE FROM 6 AM UNTIL MIDNIGHT WEDNESDAY. MODELS HAVE WAVERED IN RECENT RUNS AS TO HOW MUCH WRAPAROUND CLOUDS AND PRECIP WILL WORK INTO OUR AREA. LATEST FORECAST SOUNDINGS INDICATE SUFFICIENT MOISTENING TO A HIGH/COLD ENOUGH LEVEL TO TAP INTO THE ICE NUCLEATION ZONE ALOFT... HOWEVER THE NEAR-SURFACE AIR MAY BE TOO WARM FOR ANY FROZEN PRECIP TO MAKE IT TO THE GROUND. MULTI-MODEL PROBABILISTIC GUIDANCE INDICATES A VERY LOW CHANCE (UNDER 25%) OF AN INCH OF ACCUMULATION JUST NEAR THE VIRGINIA BORDER... IN LINE WITH EXPECTATIONS OF ABOVE-FREEZING SURFACE WET BULB TEMPS THROUGHOUT WEDNESDAY... AS WELL AS PARTIAL THICKNESSES WHICH SIT IN THE INDETERMINATE AREA NEAR THE SNOW/RAIN MIX AREA. WILL STICK WITH A BRIEF PERIOD OF A RAIN/SNOW MIX WRAPPING AROUND THE VA COASTAL STORM... AFFECTING THE TRIAD IN THE MORNING THEN SHIFTING TO THE NORTH-CENTRAL/NORTHEAST SECTIONS LATE MORNING INTO MID AFTERNOON. WILL CONTINUE TO INDICATE A POTENTIAL LIGHT DUSTING ON GRASSY SURFACES IN THE VA BORDER COUNTIES... BUT WITH THE BULK OF THE HEAVY BANDED SNOWFALL EXPECTED TO BE OVER THE SHENANDOAH VALLEY... THERE IS UNLIKELY TO BE ENOUGH LOW LEVEL COLD AIR OR RAPID-ENOUGH PRECIP RATES FOR ANY NOTABLE ACCUMULATION IN OUR AREA. UNDER PARTIAL SUNSHINE SOUTH AND MOSTLY CLOUDY SKIES ACROSS THE NORTH... WE SHOULD SEE HIGHS NEAR 40 NEAR THE VA BORDER RANGING TO AROUND 50 SOUTH. -GIH && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 310 PM TUESDAY... WEDNESDAY NIGHT... THE STRONG PRESSURE GRADIENT ON THE BACK SIDE OF THE DEPARTING SURFACE LOW WILL BEGIN TO WEAKEN WEDNESDAY NIGHT. HOWEVER... FORECAST SOUNDINGS SHOW ENOUGH SUSTAINED MIXING FOR GUSTS OF OVER 30MPH TO CONTINUE THROUGH AROUND MIDNIGHT. LINGERING MOISTURE WILL BE SHALLOW PER RH CROSS-SECTIONS...SO ALL MEASURABLE PRECIP SHOULD BE OVER BY 00-03Z. CLEARING IN THE WEST AND COLD ADVECTION MAY PUSH LOWS DOWN TO AROUND THE FREEZING MARK ACROSS MOST OF THE WESTERN AND NORTHERN PIEDMONT. HOWEVER...WITH LIMITED SNOW ACCUMULATION DURING THE DAY AND A STIFF WIND TO AID IN DRYING...WE DONT ANTICIPATE ANY PROBLEMS ON ROADWAYS WEDNESDAY NIGHT/THURSDAY MORNING. LOWS 31-35. THURSDAY AND THURSDAY NIGHT... WEAK COLD ADVECTION WILL CONTINUE THURSDAY WITH MODELS INDICATING 20-25KT OF NORTHWESTERLY FLOW IN THE MIXED LAYER. SKIES WILL BE CLEAR FOR THE MOST PART...THOUGH A FEW SHALLOW CU MAY DEVELOP OVER THE COASTAL PLAIN WHERE SOME RESIDUAL MOISTURE LINGERS ON THE BACK SIDE OF THE SLOWLY DEPARTING LOW. THERE MAY BE SOME WARMING FROM DOWNSLOPE FLOW OVER THE WESTERN PORTIONS OF THE CWA...BUT OVERALL THICKNESSES SUGGEST HIGHS WILL BE ONE TO TWO CATEGORIES BELOW NORMAL... UPPER 40S NORTHEAST TO MID 50S SOUTHWEST. LOWS THURSDAY NIGHT IN THE UPPER 20S AND LOWER 30S. FRIDAY AND FRIDAY NIGHT... MODELS INDICATE ANOTHER SHORTWAVE TROUGH IN THE NORTHERN STREAM MAY BE DRAWN SOUTH ALONG THE MID ATLANTIC COAST BY THE NEARLY STATIONARY UPPER LOW OVER THE NORTHERN ATLANTIC. HOWEVER...WITH LIMITED MOISTURE AVAILABLE...THE SHORTWAVE SHOULD PASS WITH LITTLE IMPACT...OTHER THAN TO DRAW SOME COOLER AIR SOUTH INTO CENTRAL NC AS HIGH PRESSURE IN ITS WAKE BUILDS IN FROM THE GREAT LAKES REGION. THIS WILL KEEP LOW LEVEL THICKNESSES RELATIVELY UNCHANGED OVER FRIDAY...AGAIN SUGGESTING HIGHS IN THE BELOW GUIDANCE...50-55 NORTHEAST TO SOUTHWEST. && .LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 310 PM TUESDAY... A DEVELOPING OMEGA BLOCK OVER THE CONUS WILL LEAD TO AMPLIFICATION OF THE LONGWAVE PATTERN AND SOME UNCERTAINTY IN THE EXTENDED FORECAST. WITH AN UPPER LOW EXPECTED TO CLOSE OFF OVER THE SOUTHWESTERN US...HEIGHT RISES ARE EXPECTED DOWNSTREAM ACROSS THE EASTERN US. THE UPPER RIDGE AXIS WILL SHIFT THE CAROLINAS BY SATURDAY NIGHT/SUNDAY AS SURFACE HIGH PRESSURE MIGRATES ACROSS THE MID-ATLANTIC STATES. THIS WILL LEAD TO A MODERATING TREND IN TEMPS AS 850MB TEMPS APPROACH 10C AND LOW LEVEL THICKNESSES RISE ABOVE 1350M BY MONDAY. HOWEVER...THE GFS AND ECMWF HAVE SHOWN SIGNIFICANT DIFFERENCES REGARDING IF AND HOW QUICKLY THE EASTWARD SHIFTING UPPER LOW WILL INTERACT WITH NORTHERN STREAM ENERGY MOVING ACROSS SOUTHERN CANADA. PREVIOUS RUNS OF THE ECMWF HAVE SHOWN LESS PHASING AND A SLOWER PROGRESSION OF THE UPPER LOW...WHICH ALLOWS A BACKDOOR COLD FRONT TO SLIP SOUTH BENEATH THE UPPER RIDGE AND MAKE A RUN AT NC SUNDAY NIGHT/MONDAY. THE MUCH FASTER GFS LIFTS THE UPPER LOW OUT OF THE CENTRAL PLAINS AND BRINGS THE TRAILING COLD FRONT ACROSS CENTRAL BY MONDAY NIGHT. THE 12Z RUNS OF BOTH MODELS SHOW SOME SIGNS OF CONVERGENCE...AND HPC PREFERS A SOLUTION IN BETWEEN FAVORING THE GLOBAL ENSEMBLES. BASED ON THIS...WILL KEEP TEMPS IN THE EXTENDED MOSTLY UNCHANGED BY INTRODUCE POPS IN THE MONDAY NIGHT THROUGH TUESDAY TIME FRAME. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 105 PM TUESDAY... AVIATION CONDITIONS WILL CONTINUE TO DETERIORATE FROM WEST TO EAST THIS AFTERNOON INTO EVENING AS WIDESPREAD RAIN AND A FEW STORMS CONTINUE TO OVERSPREAD THE AREA FROM THE WEST. MVFR CIGS WILL DOMINATE AT INT/GSO/RDU... AND CURRENT VFR CIGS AT RWI/FAY WILL DROP TO MVFR AFTER 21Z THIS AFTERNOON. CONDITIONS SHOULD REMAIN MVFR AT FAY/RWI MUCH OF THE EVENING... ONLY BRIEFLY DROPPING TO IFR/LIFR 03Z-08Z WITH A BAND OF RAIN... WHILE INT/GSO/RDU ARE MOST LIKELY TO DROP TO IFR/LIFR IN RAIN BY 03Z AND HOLD THERE UNTIL DRIER AIR ARRIVES FROM THE WEST AND CIGS GO BACK UP TO MVFR FROM WEST TO EAST... AFTER 06Z AT INT/GSO AND AFTER 08Z AT RDU. LOW LEVEL WIND SHEAR WILL BE PROBLEMATIC LATE AFTERNOON THROUGH EVENING ESPECIALLY AT INT/GSO/RDU/RWI FROM 22Z TO 08Z... WITH 35-45 KTS FROM THE SW AROUND 2000 FT AGL. AFTER 06Z-10Z... BEHIND PASSAGE OF A POWERFUL LOW PRESSURE SYSTEM AND COLD FRONT... SURFACE WINDS WILL SHIFT TO BE FROM THE WEST AS CIGS REBOUND TO VFR... THEN TO NW AND NNW BY 18Z. AS THE LOW STRENGTHENS OVER ERN VA WEDNESDAY... THERE IS A CHANCE OF WRAPAROUND SNOW SHOWERS AT INT/GSO IN THE MORNING AND RDU/RWI LATE MORNING INTO AFTERNOON... AND BRIEF MVFR CIGS ARE POSSIBLE. STRONG GRADIENT WINDS OF 15-25 KTS MAY GUST UP TO 35-45 KTS... AND MECHANICAL TURBULENCE COULD PROVE CHALLENGING PARTICULARLY FOR SMALL AIRCRAFT. LOOKING BEYOND 18Z WEDNESDAY... THE RISK OF MVFR CIGS WILL HOLD BEYOND 18Z AT RDU/RWI... WITH SLOW IMPROVEMENT TO VFR AFTER 00Z. SURFACE WINDS WILL SHIFT TO NORTH AND GRADUALLY DECREASE AFTER 00Z. OTHERWISE... VFR CONDITIONS WILL DOMINATE LATE WEDNESDAY NIGHT THROUGH SUNDAY AS HIGH PRESSURE BUILDS OVER THE EASTERN SEABOARD. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...BLS LONG TERM...BLS AVIATION...HARTFIELD
Hazardous weather outlook, Mar 5, 4:07 AM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 407 AM EST TUE MAR 5 2013 NCZ021>025-038>043-073>078-083>086-088-089-061030- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 407 AM EST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WEST NORTHWEST WINDS WILL OCCUR ON WEDNESDAY AS A LOW PRESSURE SYSTEM DEEPENS ALONG THE MID ATLANTIC COAST. SUSTAINED WINDS OF 25 MPH AND FREQUENT GUSTS UP TO 40 MPH ARE EXPECTED. SPORADIC WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE...ESPECIALLY WEDNESDAY AFTERNOON. WINDS OF THIS MAGNITUDE COULD RESULT IN A FEW DOWNED TREES AND POWER OUTAGES. A WIND ADVISORY MAY BE NEEDED. NCZ007>011-026>028-061030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 407 AM EST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK SLOWLY EAST INTO THE MID ATLANTIC WEDNESDAY. RAIN MAY MIX WITH OR CHANGE BRIEFLY OVER TO SNOW NEAR THE VIRGINIA BORDER DURING THE DAY WEDNESDAY...PRIMARILY NORTH OF A LINE FROM ROXBORO TO LOUISBURG TO TARBORO. A LIGHT ACCUMULATION ON GRASSY AREAS CANNOT BE RULED OUT...HOWEVER...THE HEAVIEST PRECIPITATION AND THE BEST CHANCE OF ACCUMULATION IS EXPECTED TO REMAIN MUCH FURTHER NORTH IN VIRGINIA. ADDITIONALLY...STRONG NORTHWEST WINDS WILL OCCUR ON WEDNESDAY AS THE SURFACE LOW DEEPENS ALONG THE MID ATLANTIC COAST. SUSTAINED WINDS OF 25 MPH AND FREQUENT GUSTS UP TO 40 MPH ARE EXPECTED. SPORADIC WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE...ESPECIALLY WEDNESDAY AFTERNOON AND EARLY EVENING. WINDS OF THIS MAGNITUDE COULD RESULT IN A FEW DOWNED TREES AND POWER OUTAGES. A WIND ADVISORY MAY BE NEEDED.
Nearby
Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.